0
   

Sick from Prednisone ????

 
 
jb44
 
Reply Fri 14 Jun, 2013 07:43 pm
A friend of mine has ulcerative colitis and his doctor has had him on prednisone for approx. 6 mo. 5 weeks ago, doc had him lower his dosage to get him off of it. Since then, he has been pretty sick. Symptoms are ... severe nausea, dizziness (vertigo), buzzing in the ears , difficulty breathing when nauseous, anxiety and some heart palpitations. Anyone else had similar issues with this drug? He's been to ER 3x's and ct scan and blood tests are normal. He's pretty much bedridden also.
 
Butrflynet
 
  4  
Reply Fri 14 Jun, 2013 08:21 pm
@jb44,
http://www.drugs.com/prednisone.html

Quote:
Before taking prednisone

You should not use this medication if you are allergic to prednisone, or if you have a fungal infection anywhere in your body.

Steroid medication can weaken your immune system, making it easier for you to get an infection or worsening an infection you already have or have recently had. Tell your doctor about any illness or infection you have had within the past several weeks.

To make sure prednisone is safe for you, tell your doctor if you have:

any illness that causes diarrhea;
liver disease (such as cirrhosis);
kidney disease;
heart disease, high blood pressure, low levels of potassium in your blood;
a thyroid disorder;
diabetes;
a history of malaria;
tuberculosis;
osteoporosis;
glaucoma, cataracts, or herpes infection of the eyes;
stomach ulcers, ulcerative colitis, or a history of stomach bleeding;
a muscle disorder such as myasthenia gravis; or
depression or mental illness.


Quote:
Prednisone side effects

Get emergency medical help if you have any of these signs of an allergic reaction to prednisone: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Call your doctor at once if you have:

blurred vision, eye pain, or seeing halos around lights;
swelling, rapid weight gain, feeling short of breath;
severe depression, feelings of extreme happiness or sadness, changes in personality or behavior, seizure (convulsions);
bloody or tarry stools, coughing up blood;
pancreatitis (severe pain in your upper stomach spreading to your back, nausea and vomiting, fast heart rate);
low potassium (confusion, uneven heart rate, extreme thirst, increased urination, leg discomfort, muscle weakness or limp feeling); or
dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, confusion, chest pain, shortness of breath, uneven heartbeats, seizure).
Other common prednisone side effects may include:

sleep problems (insomnia), mood changes;
increased appetite, gradual weight gain;
acne, increased sweating, dry skin, thinning skin, bruising or discoloration;
slow wound healing;
headache, dizziness, spinning sensation;
nausea, stomach pain, bloating; or
changes in the shape or location of body fat (especially in your arms, legs, face, neck, breasts, and waist).
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects.
0 Replies
 
 

Related Topics

Immortality and Doctor Volkov - Discussion by edgarblythe
Sleep Paralysis - Discussion by Nick Ashley
On the edge and toppling off.... - Discussion by Izzie
Surgery--Again - Discussion by Roberta
PTSD, is it caused by a blow to the head? - Question by Rickoshay75
THE GIRL IS ILL - Discussion by Setanta
 
  1. Forums
  2. » Sick from Prednisone ????
Copyright © 2019 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.07 seconds on 03/25/2019 at 10:42:40